Alert archive / South Carolina / Special Marine Warnings in 2016
Special Marine Warning 9, NWS Charleston, SC
NWS Charleston, SC issued this special marine warning at Feb 24, 2016, 9:41 AM EST. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2016, 9:41 AM EST (14:41 UTC)
- Expired
- Feb 24, 2016, 11:15 AM EST
- In force
- 94 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at Feb 24, 7:46 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 24, 7:46 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
746 AM EST WED FEB 24 2016
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS MORNING...MOVE
ACROSS THE AREA THIS AFTERNOON THEN OFFSHORE LATE IN THE DAY. COOL
HIGH PRESSURE WILL BUILD IN THURSDAY...PERSISTING THROUGH THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY MORNING UPDATE...
A TORNADO WATCH REMAINS IN EFFECT FOR INTERIOR SOUTHEAST GEORGIA
AND ALLENDALE COUNTY IN SOUTH CAROLINA UNTIL 10 AM. THE DIURNAL
MINIMUM FOR INSTABILITY HAS WORKED TO LIMIT THE AMOUNT OF WIND
THAT HAS BEEN ABLE TO MIX TO THE SURFACE THUS FAR THIS
MORNING...BUT THE SEVERE THREAT CONTINUES NONETHELESS. AS THE SUN
RISES AND MODEST SURFACE HEATING ENSUES...THE SEVERE RISK MAY
INCREASE...AND EXTENSION AND EXPANSION OF THE WATCH REMAINS
POSSIBLE.
TODAY...THE BIG FORECAST CONCERN TODAY IS THE POTENTIAL FOR
SEVERE WEATHER ACROSS THE AREA. A VERY DYNAMIC SYSTEM WILL IMPACT
THE AREA WITH A POTENT UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW LIFTING
ACROSS THE TENNESSEE VALLEY THIS MORNING AND INTO THE OHIO VALLEY
THIS AFTERNOON...ALL WHILE DEEPENING. AS A RESULT...A STRONG COLD
FRONT WILL MOVE THROUGH THE AREA FROM THE WEST LATE IN THE DAY.
MEANWHILE...IMPRESSIVE FORCING FOR ASCENT WILL OCCUR AS A 50-60 KT
LOW LEVEL JET OVERSPREADS THE AREA THIS MORNING INTO EARLY THIS
AFTERNOON WHILE THE NOSE OF A 135 KT UPPER LEVEL JET PUSHES INTO
THE AREA FROM THE SOUTHWEST.
THE RECENT TREND OF THE MODELS TO SPEED UP THE EASTWARD
PROGRESSION OF THE CONVECTION SEEMS TO BE PANNING OUT AS THE
LEADING EDGE HAS ALREADY SHIFTED INTO FAR WESTERN PORTIONS OF THE
FORECAST AREA. THE BULK OF THE STRONGER CONVECTION SHOULD BEGIN
TO MOVE INTO FAR INLAND AREAS PRIOR TO DAYBREAK...SHIFT TOWARD THE
I-95 CORRIDOR BY MID-MORNING...THEN MOVE ACROSS THE LOWER SOUTH
CAROLINA COAST BY LATE MORNING/MIDDAY. THIS WILL ALSO BE THE
TIMING OF THE BEST SEVERE WEATHER POTENTIAL. SOME OF THE HIGH
RESOLUTION MESOSCALE MODELS ARE NOW SUGGESTING THAT A DRY SLOT
WILL DEVELOP IN WAKE OF THIS INITIAL CONVECTION...BUT THEN ANOTHER
LINE OF SHOWERS AND THUNDERSTORMS WILL ORGANIZE UPSTREAM THEN
STRENGTHEN AS IT HEADS TOWARD THE I-95 CORRIDOR EARLY THIS
AFTERNOON AND TOWARD THE SOUTH CAROLINA COAST AROUND MID
AFTERNOON.
AS FOR THE SEVERE WEATHER POTENTIAL...THIS APPEARS TO BE A HIGH
SHEAR LOW CAPE EVENT IN THE MAKING. SURFACE BASED CAPE VALUES
ARE MODERATELY UNSTABLE AS THEY COULD REACH UPWARDS OF 800-1200
J/KG...BUT THE SHEAR IS WHATS MOST IMPRESSIVE. A BACKED LOW LEVEL
FLOW AND RAPIDLY INCREASING WINDS ALOFT WILL CONTRIBUTE TO 0-3KM
HELICITY VALUES UPWARDS OF 400-600 M2/S2...SUGGESTING AN INCREASED
THREAT OF TORNADOES. IN ADDITION...SHERB VALUES REACH A VALUE NEAR
1.3 ACCORDING TO MANY MODELS...AND RESEARCH INDICATES THAT
SIGNIFICANT SEVERE WEATHER IS MORE LIKELY WITH A SHERB ABOVE 1.
GIVEN THESE PARAMETERS...THE SLIGHT RISK FOR SEVERE THUNDERSTORMS
THAT THE STORM PREDICTION CENTER HAS PLACED THE AREA IN SEEMS
PRUDENT. THE BEST TIMING FOR SEVERE THUNDERSTORMS WILL BE IN THE 7
AM TO 2 PM TIME FRAME...BUT IF THE DRY SLOT ALLOWS FOR ADDITIONAL
DESTABILIZATION AHEAD OF THE SECONDARY LINE OF CONVECTION...THEN
THE SEVERE WEATHER THREAT COULD EXTEND THROUGH 4 OR 5 PM FOR AREAS
EAST OF THE I-95 CORRIDOR IN SOUTHEAST SOUTH CAROLINA. GIVEN THE
IMPRESSIVE WIND FIELDS ALOFT...ANY SEVERE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING WINDS TO 70 MPH. IN ADDITION...THERE IS A
DECENT TORNADO THREAT GIVEN THE HIGH STORM RELATIVE HELICITY
VALUES.
WINDY CONDITIONS WILL OCCUR LATE THIS MORNING AND THIS AFTERNOON
EVEN OUTSIDE OF CONVECTION...AS DAYTIME HEATING ALLOWS FOR DEEP
MIXING TO DEVELOP. AS THE STRONGER WINDS ALOFT GET BROUGHT DOWN TO
THE SURFACE...EXPECT SUSTAINED WINDS OF 20-30 MPH WITH GUSTS TO 40
MPH AT TIMES. AS A RESULT...A WIND ADVISORY IS IN EFFECT FOR THE
WHOLE FORECAST AREA FROM 10 AM TO 6 PM THIS EVENING. TEMPERATURES
SHOULD WARM TO HIGHS IN THE MID 70S FOR MOST AREAS AWAY FROM THE
IMMEDIATE COAST.
TONIGHT...THE COLD FRONT WILL PUSH OFFSHORE EARLY THIS
EVENING...WITH IMPROVING CONDITIONS IN ITS WAKE. A TIGHT SURFACE
PRESSURE GRADIENT AND STRONG COLD AIR ADVECTION WILL KEEP WINDS
ELEVATED THROUGH THE NIGHT...BUT GUSTS SHOULD REMAIN BELOW
ADVISORY CRITERIA. LOWS ARE EXPECTED TO BE IN THE LOWER TO MID
40S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THURSDAY...ALOFT A LONG WAVE TROUGH WILL BE SITUATED ALONG THE EAST
COAST. AT THE SURFACE STRONG LOW PRESSURE WILL BE NORTH OF NEW
ENGLAND...MOVING INTO CANADA. MEANWHILE A BROAD AREA OF HIGH
PRESSURE WILL BE BUILDING ACROSS THE PLAINS. THE INTERACTION BETWEEN
THESE TWO SURFACE FEATURES WILL GENERATE A STEEP PRESSURE GRADIENT
ACROSS OUR AREA. THIS WILL BE ENHANCED DUE TO COLD AIR ADVECTION AND
MIXING FROM DAYTIME HEATING. WIND ADVISORIES FOR PARTS OF THE AREA
MIGHT BE NEEDED DURING THE DAY. WINDS WILL EASE IN THE EVENING AS
THE GRADIENT LESSENS. THE WEST TO NORTHWEST FLOW WILL KEEP
TEMPERATURES BELOW NORMAL.
FRIDAY AND SATURDAY...DRY AND COOL WEATHER WILL PREVAIL. HIGH
PRESSURE OVER THE SOUTHERN PLAINS ON FRIDAY WILL SHIFT TO THE LOWER
MISSISSIPPI VALLEY BY SATURDAY. ALOFT A LONG WAVE TROUGH WILL REMAIN
OVER THE EAST COAST DURING THIS TIME PERIOD. A DISTURBANCE WITHIN
THE UPPER LEVEL FLOW WILL REINFORCE THIS TROUGH AS IT PASSES OVER
THE EAST COAST ON SATURDAY. WEST TO NORTHWEST FLOW WILL KEEP
TEMPERATURES BELOW NORMAL.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE ACROSS THE SOUTHEAST U.S. SATURDAY NIGHT WILL
SHIFT OVER OR NEAR OUR AREA BY SUNDAY AND THEN MOVE OFFSHORE SUNDAY
NIGHT INTO MONDAY. THIS FEATURE WILL DOMINATE OUR WEATHER IN THE
LONG TERM. EXPECT DRY CONDITIONS WITH NORMAL TEMPERATURES. MODELS
HINT AT A WEAK FRONT APPROACHING FROM THE WEST ON TUESDAY. THEIR ARE
LARGE DISCREPANCIES IN THE TIMING SO LEANED MORE TOWARDS A DRY
FORECAST FOR NOW.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
TODAY...LOW LEVEL WIND SHEAR WILL CONTINUE AHEAD OF SHOWERS
APPROACHING THE AREA....PRIMARILY AT KCHS. PERIODS OF MVFR OR LOWER
CONDITIONS WILL ENSUE AS SHOWERS AND/OR THUNDERSTORMS PUSH THROUGH
THE REGION THROUGH THE MORNING HOURS. CONVECTIVE WIND GUSTS TOPPING
40 KT MAY BE POSSIBLE AS THE MAIN LINE OF CONVECTION MOVES THROUGH
MID-TO-LATE-MORNING. BY MIDDAY WEDNESDAY...A STRONG DRY SLOT
ALOFT MAY BREAK UP CLOUDS FOR A WHILE BUT THE MAIN ISSUE WILL BE
STRONG GUSTY SW WINDS REACHING 25 KT AT TIMES WITH GUSTS UP TO 35
KT EXPECTED. A SECOND ROUND OF SHOWERS AND POSSIBLY A COUPLE
THUNDERSTORMS IS POSSIBLE THIS AFTERNOON AS A SECONDARY LINE OF
STORMS APPROACH THE AREA. VFR CONDITIONS WILL FILL IN AT BOTH
TERMINALS THIS EVENING.
EXTENDED AVIATION OUTLOOK...WINDY CONDITIONS AND/OR LOW LEVEL WIND
SHEAR WILL OCCUR THROUGH THURSDAY. OTHERWISE...VFR WILL PREVAIL.
&&
.MARINE...
TODAY AND TONIGHT...DANGEROUS MARINE CONDITIONS WILL DEVELOP
LATE THIS MORNING AND PERSIST THROUGH TONIGHT. IMPRESSIVE WIND
FIELDS WILL DEVELOP AHEAD OF A STRONG COLD FRONT THIS MORNING AND
THIS AFTERNOON...THEN WINDS WILL REMAIN ELEVATED DUE TO STRONG
COLD AIR ADVECTION IN WAKE OF THE FRONT TONIGHT. A GALE WARNING
TAKES EFFECT THIS MORNING FOR THE CHARLESTON COUNTY WATERS AND
OUTER GEORGIA WATERS...WITH SMALL CRAFT ADVISORIES IN EFFECT FOR
ALL OTHER WATERS INCLUDING CHARLESTON HARBOR. IT SHOULD BE NOTED
THAT CHARLESTON HARBOR MAY NEED TO BE UPGRADED TO A GALE
WARNING...BUT CONFIDENCE WAS NOT HIGH ENOUGH TO DO IT JUST YET.
A SOLID 25-30 KT IS EXPECTED IN THE SOUTHERLY FLOW AHEAD OF THE
FRONT...AND THEN IN THE MORE WESTERLY FLOW BEHIND IT TONIGHT. THERE
IS ALSO THE POTENTIAL FOR SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 35 KT AND EVEN A WATERSPOUT. THE
MAIN TIME PERIOD FOR SEVERE STORMS WILL BEGIN AROUND 7-9 AM AND
CONTINUE THROUGH 1-3 PM.
THURSDAY THROUGH SUNDAY...THE PRESSURE GRADIENT WILL GRADUALLY
LESSEN THURSDAY INTO FRIDAY AS HIGH PRESSURE MOVES OVER THE SOUTHERN
PLAINS...LEADING TO EASING WINDS AND SUBSIDING SEAS. THE HIGH WILL
SHIFT TO THE LOWER MISSISSIPPI VALLEY ON SATURDAY...THE SOUTHEAST
U.S. SATURDAY NIGHT...OVER OR NEAR OUR AREA BY SUNDAY AND THEN MOVE
OFFSHORE SUNDAY NIGHT INTO MONDAY. THIS DOMINANT FEATURE IN THE LONG
TERM WILL CAUSE WINDS TO BE UNDER 15 KT LATE FRIDAY INTO EARLY NEXT
WEEK WITH SEAS RANGING FROM 1-3 FT.
&&
.TIDES/COASTAL FLOODING...
BLOW-OUT TIDES...THE STRONG OFFSHORE FLOW BEHIND THE COLD FRONT
WILL LEAD TO LIKELY BLOW-OUT TIDES TONIGHT INTO THURSDAY NIGHT OR
FRIDAY...MAINLY NEAR AND DURING THE LOW TIDE. TIDES COULD REACH AS
LOW AS -2.0 T0 -2.5 FT MLLW...WHICH ARE LEVELS THAT COULD POSE A
HAZARD TO NAVIGATION.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ350-
374.
GALE WARNING UNTIL 10 AM EST THURSDAY FOR AMZ350-374.
SMALL CRAFT ADVISORY UNTIL 3 PM EST THURSDAY FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR AMZ330.
&&
SYNOPSIS...
NEAR TERM...CEB/JAQ
SHORT TERM...
LONG TERM...
AVIATION...JAQ
MARINE...JAQ
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 24, 8:42 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 842 AM EST WED FEB 24 2016 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-251345- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 842 AM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY AS A COLD FRONT MOVES THROUGH. SEVERE THUNDERSTORMS ARE POSSIBLE WITH SOME THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THERE IS ALSO A LOW RISK OF AN ISOLATED TORNADO. THE GREATEST THREAT FOR SEVERE WEATHER IS ANTICIPATED BETWEEN NOON AND 4 PM. THIS IS A DEVELOPING SITUATION AND PEOPLE ACROSS SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-251345- CHARLESTON HARBOR- 842 AM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS TODAY. SOME THUNDERSTORMS COULD BECOME SEVERE WITH STRONG WINDS. THERE IS ALSO A LOW RISK OF ISOLATED WATERSPOUTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-251345- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 842 AM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS TODAY. SOME THUNDERSTORMS COULD BECOME SEVERE WITH STRONG WINDS AND ISOLATED WATERSPOUTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ352-354-251345- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 842 AM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS TODAY. SOME THUNDERSTORMS COULD BECOME SEVERE WITH STRONG WINDS AND ISOLATED WATERSPOUTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-251345- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 842 AM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS TODAY. SOME THUNDERSTORMS COULD BECOME SEVERE WITH STRONG WINDS AND ISOLATED WATERSPOUTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Feb 24, 9:04 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
904 AM EST WED FEB 24 2016
SCZ044-045-050-052-241500-
DORCHESTER SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-CHARLESTON SC-
904 AM EST WED FEB 24 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND DORCHESTER COUNTIES UNTIL 1000 AM EST...
AT 904 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SUMMERVILLE TO NEAR
NORTH CHARLESTON...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...
MONCKS CORNER...LADSON AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3349 7995 3345 7988 3340 7986 3337 7980
3338 7979 3332 7974 3332 7970 3329 7962
3276 7996 3300 8026 3351 8002 3350 8002
3351 8001
TIME...MOT...LOC 1404Z 204DEG 57KT 3298 8019 3285 8001Local storm report, Feb 24, 9:07 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
907 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM TSTM WND GST CHARLESTON AIRPORT 32.90N 80.04W
02/24/2016 M54 MPH CHARLESTON SC ASOS
A 47 KNOT WIND GUST WAS MEASURED AT THE CHARLESTON
INTERNATIONAL AIRPORT.
&&
EVENT NUMBER CHS1600114
BSHSpecial weather statement, Feb 24, 9:26 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
926 AM EST WED FEB 24 2016
SCZ045-050-052-241530-
INLAND BERKELEY SC-TIDAL BERKELEY SC-CHARLESTON SC-
926 AM EST WED FEB 24 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES UNTIL 1030 AM EST...
AT 926 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MAYBANK BRIDGE TO
FOLLY BEACH...AND MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...HANAHAN...
MCCLELLANVILLE...DOWNTOWN CHARLESTON AND ISLE OF PALMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3309 7934 3300 7936 3300 7949 3304 7952
3301 7958 3294 7962 3293 7959 3296 7957
3291 7957 3286 7969 3281 7972 3275 7985
3279 7991 3281 7992 3268 7989 3264 7995
3277 8011 3328 7961 3325 7948 3314 7927
TIME...MOT...LOC 1426Z 210DEG 60KT 3277 8006 3265 7990The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:49 AM EST | Special Marine Warning | CHS | 56 min | |
| Feb 24, 9:04 AM EST | Special Weather Statement | CHS | Berkeley, Charleston | 56 min |
| Feb 24, 9:20 AM EST | Special Marine Warning | CHS | 115 min | |
| Feb 24, 9:26 AM EST | Special Weather Statement | CHS | Charleston | 64 min |
| Feb 24, 11:21 AM EST | Special Marine Warning | CHS | 84 min | |
| Feb 24, 10:00 AM EST | River Flood Warning | CHS | Tattnall, Toombs | 5 days |
Nearby
Special Marine Warnings in South Carolina, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.